Alert archive / North Carolina / Gale Warnings in 2017

Gale Warning 23, NWS Newport/Morehead City, NC

November 9, 2017

NWS Newport/Morehead City, NC issued this gale warning at Nov 9, 2017, 3:35 PM EST. It took effect at Nov 10, 2017, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2017, 3:35 PM EST (20:35 UTC)
In effect from
Nov 10, 2017, 7:00 AM EST
Expired
Nov 10, 2017, 9:58 PM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

525 
WHUS72 KMHX 092035
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EST THU NOV 9 2017

...GUSTY WINDS AND ROUGH SEAS THROUGH EARLY IN THE WEEKEND....

.A REINFORCING SURGE OF GUSTY NORTHERLY WINDS WILL DEVELOP ON
FRIDAY AS A STRONG COLD FRONT PASSES THROUGH. THIS WILL BRING
SUSTAINED NORTH WINDS OF 25 TO 30 KNOTS. 

AMZ152-154-100845-
/O.UPG.KMHX.SC.Y.0104.000000T0000Z-171112T0300Z/
/O.NEW.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
335 PM EST THU NOV 9 2017

...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-100845-
/O.UPG.KMHX.SC.Y.0104.000000T0000Z-171112T0000Z/
/O.NEW.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
335 PM EST THU NOV 9 2017

...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-100845-
/O.UPG.KMHX.SC.Y.0105.171110T1000Z-171111T1200Z/
/O.NEW.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
PAMLICO SOUND-
335 PM EST THU NOV 9 2017

...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 1 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-100845-
/O.UPG.KMHX.SC.Y.0105.171110T1000Z-171111T1200Z/
/O.NEW.KMHX.GL.W.0023.171110T1200Z-171111T0300Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
335 PM EST THU NOV 9 2017

...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 15 TO 25 KT WITH FREQUENT GUSTS UP TO 35 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-100845-
/O.UPG.KMHX.SC.Y.0105.171110T0900Z-171112T0000Z/
/O.NEW.KMHX.GL.W.0023.171110T1200Z-171111T0800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
335 PM EST THU NOV 9 2017

...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 3 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 3 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-100845-
/O.CON.KMHX.SC.Y.0104.171110T1000Z-171111T0900Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
335 PM EST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
4 AM EST SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
234 
WHUS72 KMHX 100848
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 AM EST FRI NOV 10 2017

...STRONG WINDS AND DANGEROUS SEAS TODAY AND TONIGHT....

.A REINFORCING SURGE OF STRONG NORTHERLY WINDS WILL DEVELOP THIS
MORNING BEHIND A STRONG COLD FRONT. THIS WILL BRING SUSTAINED 
NORTH WINDS OF 25 TO 30 KNOTS, WITH GUSTS UP TO 40 KNOTS.
DANGEROUS SEAS WILL DEVELOP PEAKING AT 8 TO 12 FEET. WINDS AND
SEAS WILL SLOWLY SUBSIDE LATE TONIGHT AND SATURDAY. 

AMZ156-158-102100-
/O.EXT.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
348 AM EST FRI NOV 10 2017

...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
SATURDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-102100-
/O.EXT.KMHX.GL.W.0023.171110T1200Z-171111T0400Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
348 AM EST FRI NOV 10 2017

...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EST
THIS EVENING...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-102100-
/O.CON.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
348 AM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST SATURDAY...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-102100-
/O.CON.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
PAMLICO SOUND-
348 AM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST SATURDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-102100-
/O.CON.KMHX.SC.Y.0104.171110T1000Z-171111T0900Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
348 AM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
457 
WHUS72 KMHX 101141
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
641 AM EST FRI NOV 10 2017

...STRONG WINDS AND DANGEROUS SEAS TODAY AND TONIGHT....

.A REINFORCING SURGE OF STRONG NORTHERLY WINDS WILL DEVELOP THIS
MORNING BEHIND A STRONG COLD FRONT. THIS WILL BRING SUSTAINED
NORTH WINDS OF 25 TO 30 KNOTS, WITH GUSTS UP TO 40 KNOTS.
DANGEROUS SEAS WILL DEVELOP PEAKING AT 8 TO 12 FEET. WINDS AND
SEAS WILL SLOWLY SUBSIDE LATE TONIGHT AND SATURDAY.

AMZ136-137-102345-
/O.CAN.KMHX.SC.Y.0104.000000T0000Z-171111T0900Z/
/O.NEW.KMHX.SC.Y.0106.171110T1200Z-171111T0900Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
641 AM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EST
SATURDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-152-154-102345-
/O.CON.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
641 AM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-102345-
/O.CON.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
641 AM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-102345-
/O.CON.KMHX.GL.W.0023.171110T1200Z-171111T0400Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
641 AM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-102345-
/O.CON.KMHX.GL.W.0023.171110T1200Z-171111T0600Z/
PAMLICO SOUND-
641 AM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
661 
WHUS72 KMHX 102042
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 PM EST FRI NOV 10 2017

...STRONG WINDS AND DANGEROUS SEAS CONTINUE THROUGH TONIGHT...

.STRONG HIGH PRESSURE BUILDING INTO THE REGION WILL BRING GUSTY 
NORTHERLY WINDS AND DANGEROUS SEAS ACROSS THE WATERS. NORTHERLY
WINDS AROUND 25 TO 30 KNOTS, WITH GUSTS UP TO 40 KNOTS WILL
CONTINUE THROUGH THIS EVENING WITH SEAS PEAKING AROUND 8 TO 12
FEET TONIGHT. WINDS AND SEAS WILL GRADUALLY DIMINISH LATE TONIGHT
AND SATURDAY.

AMZ130-131-110600-
/O.EXT.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
342 PM EST FRI NOV 10 2017

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-110600-
/O.CON.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
342 PM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-110600-
/O.CON.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
342 PM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-110600-
/O.CON.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
PAMLICO SOUND-
342 PM EST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-110845-
/O.EXT.KMHX.SC.Y.0106.000000T0000Z-171111T1100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
342 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
346 
WHUS72 KMHX 110258
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
958 PM EST FRI NOV 10 2017

...STRONG WINDS AND DANGEROUS SEAS CONTINUE THROUGH SATURDAY...

.STRONG HIGH PRESSURE CONTINUES TO BRING GUSTY NORTHEASTERLY 
WINDS AND DANGEROUS SEAS ACROSS THE WATERS. NORTHEASTERLY WINDS 
AROUND 20 TO 25 KNOTS, WITH GUSTS UP TO 30 KNOTS WILL CONTINUE 
TONIGHT WITH SEAS PEAKING AROUND 8 TO 12 FEET LATER TONIGHT. 
WINDS AND SEAS WILL GRADUALLY DIMINISH SATURDAY.

AMZ130-131-111500-
/O.CAN.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
/O.EXB.KMHX.SC.Y.0106.000000T0000Z-171111T1600Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
958 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-111500-
/O.CAN.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
/O.EXB.KMHX.SC.Y.0106.000000T0000Z-171111T1800Z/
PAMLICO SOUND-
958 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 20 TO 30 KT WITH SOME GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-111500-
/O.CAN.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
/O.EXB.KMHX.SC.Y.0106.000000T0000Z-171112T0200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
958 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 15 TO 25 KT WITH SOME GUSTS UP TO 35 KT.

* SEAS...6 TO 11 FEET.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-111500-
/O.CAN.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
/O.EXB.KMHX.SC.Y.0106.000000T0000Z-171112T1000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
958 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 15 TO 25 KT WITH SOME GUSTS UP TO 35 KT.

* SEAS...7 TO 12 FEET.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-111500-
/O.CAN.KMHX.GL.W.0023.000000T0000Z-171111T0600Z/
/O.EXB.KMHX.SC.Y.0106.000000T0000Z-171112T0700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
958 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 AM EST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 20 TO 30 KT WITH SOME GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ136-137-111100-
/O.CON.KMHX.SC.Y.0106.000000T0000Z-171111T1100Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
958 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Nov 9, 3:16 PM EST, 19 minutes earlier.

Area forecast discussion, Nov 9, 3:16 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
316 PM EST Thu Nov 9 2017

.SYNOPSIS...
A stationary front will linger south of the area through tonight,
with several areas of low pressure moving along it. A strong cold
front will move through the area Friday morning. Arctic high
pressure will build into the area from the north Friday and
Saturday. A weak coastal trough and low pressure area will develop
late Sunday through Monday. High pressure is forecast to build over
the region by mid next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM Thurs...The latest sfc analysis is showing stationary
front well offshore with an area of low pressure system moving it.
This low will begin to shift further NE tonight, allowing for the
persist saturate column to slowly dry and thus to end the widespread
rain and drizzle after midnight.  Models are consist the rain to
slowly diminish from west to east with lingering rain showers along
the OBX by morning. Overnight temps will be dropping into the mid
40s to low 50s inland and mid 50s along the coast.

&&

.SHORT TERM /FRIDAY/...

As of 245 PM Thurs... A strong cold front will push through Eastern
NC during the morning. Arctic high pressure will build in behind the
front... bringing cooler and drier airmass across the area. Expect
mostly sunny skies and gusty northerly winds, especially along the
Outer Banks. Temperatures should reach into the mid to upper 50s,
before CAA arrives late Friday evening.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 245 PM Thursday...The big story will be the cold in the
beginning of the long term period, with a widespread freeze
possible away from the water. 925 temps will be a good 2
standard deviations below normal, with model guidance in good
agreement with lows ranging from 28 to 32 inland. This will be
purely cold air advection driven (CAA) with surface winds above
10 mph through the night. We have issued a freeze watch for most
of our area outside of the Outer Banks and Pamlico/Carteret
counties. For Pamlico and Carteret a few spots may touch 32 over
the far western and northern parts of the county, but the
majority should be close enough to the influence of the warmer
waters to stay in the middle 30s.

Very shallow cold air will remain with us Saturday with model
soundings showing mixing only to 950 mb. With 925 MB temps of
around 0C, highs inland may hold in the 40s. This is more like
January when our normal highs are in the lower to middle 50s!
The rest of the long term period will feature high pressure
building in from the north, with a coastal trof setting up near
or just off the coast. Through the weekend precipitation chances
will be lower over most of the area, outside of the Outer
Banks. By Monday the trof will be closer to the coast, with a
low chance for rain just about anywhere. Temps will moderate
back to near or just above 60 but will remain a good 5 to 7
degrees for mid November highs.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Short Term /through Friday/...
As of 1250 PM Thu...High confidence of IFR ceiling conditions
will persist throughout Eastern NC. Widespread light rain,
patchy to areas of drizzle will continue through tonight.
Forecast soundings and guidance models are showing for LIFR
ceiling conditions to return, then with the strong cold front
entering into the area, clouds will start to scour out around
9z-11z. Flying conditions will improve back to VFR late
morning/early afternoon. Light NW winds through tonight, then
expect gusty N/NE winds up to 20 knots late Friday morning/early
afternoon.

Long Term /Friday night through Tuesday/...
As of 245 PM Thursday...VFR conditions should prevail through
Saturday as high pressure builds over the area. An uptick in
shower activity is expected Sunday night into Monday with brief
sub VFR conditions possible in showers.

&&

.MARINE...
Short Term /through tonight/...
As 245 PM Thurs...The latest buoy observations are showing NE
winds 10-15 knots across all the waters and seas 6-8 ft north of
Hatteras and 3-5 ft south. Seas will subside 4-6 ft tonight,
with the highest north of Hatteras. The low pressure system will
lift NE and away from the coastal waters, while an approaching
cold front will lead an increase of northerly winds knots
overnight. Gale Force winds will begin after the cold front
passage with N/NW winds 20-30 knots. Initiated Gales for all the
coastal waters, sounds and Alligator River starting Friday
morning at 12z. SCA remains for the inland rivers. Seas are
expected to build after the frontal passage with seas peaking to
9-12 north of Hatteras and 6-9 ft south.

Long Term /Friday night through Monday/...
As of 245 PM Thursday...Gales continue on the waters Friday
night with north winds 25 to 35 kts and seas 6 to 12 feet.
Northeast winds will diminish a bit Saturday to 15 to 25 kts,
and then more substantially Sunday with east at less than 10
kts. With a slow downward trend in winds seas will take awhile
to calm down. Seas of 5 to 7 feet Saturday will subside to 2 to
4 feet by Sunday. Winds back back to the north Monday and
increase to 10 to 20 kts with seas remaining 2 to 4 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late Friday night through Saturday morning
     for NCZ029-044>047-079>081-090>093-098.
MARINE...Small Craft Advisory from 5 AM Friday to 4 AM EST Saturday for
     AMZ136-137.
     Gale Warning from 7 AM Friday to 1 AM EST Saturday for AMZ135-
     150-152-154.
     Gale Warning from 7 AM to 10 PM EST Friday for AMZ130-131.
     Gale Warning from 7 AM Friday to 3 AM EST Saturday for AMZ156-
     158.

&&

SYNOPSIS...EH/BM
NEAR TERM...BM
SHORT TERM...BM
LONG TERM...EH
AVIATION...EH/BM
MARINE...EH/BM
Hazardous weather outlook, Nov 9, 9:40 AM EST, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
940 AM EST Thu Nov 9 2017

NCZ029-044>047-079>081-090>095-098-104-101445-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Hyde-
940 AM EST Thu Nov 9 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Cold Canadian high pressure will build into the area late this week
into the weekend, producing the coldest temperatures yet this fall
across Eastern North Carolina. A frost and freeze will be possible
on Saturday morning with lows forecast into the upper 20s and low
30s. A widespread frost or freeze is possible again Sunday morning
as winds diminish and temperatures drop into the lower to mid 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-101445-
Outer Banks Dare-
940 AM EST Thu Nov 9 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:30 AM ESTSmall Craft AdvisoryMHX13 hr

Nearby

Gale Warnings in North Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.